Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 3, 2017, 8:39 PM CST. It took effect at Feb 3, 2017, 9:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2017, 8:39 PM CST (02:39 UTC)
- In effect from
- Feb 3, 2017, 9:00 PM CST
- Expired
- Feb 4, 2017, 7:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
321 WHUS74 KMOB 040239 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 839 PM CST FRI FEB 3 2017 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH TONIGHT LEADING TO A STRONG OFFSHORE FLOW UNTIL SUNRISE SATURDAY. GMZ631-632-650-655-670-675-041200- /O.NEW.KMOB.SC.Y.0008.170204T0300Z-170204T1300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 839 PM CST FRI FEB 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
401 WHUS74 KMOB 040922 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 322 AM CST SAT FEB 4 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH TONIGHT LEADING TO A STRONG OFFSHORE FLOW UNTIL SUNRISE SATURDAY. GMZ631-632-650-655-670-675-041300- /O.CON.KMOB.SC.Y.0008.000000T0000Z-170204T1300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 322 AM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
161 WHUS74 KMOB 041253 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 653 AM CST SAT FEB 4 2017 ...A SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CST... .WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. GMZ631-632-650-655-670-675-041400- /O.EXP.KMOB.SC.Y.0008.000000T0000Z-170204T1300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 653 AM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING... WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION UNTIL WINDS DROP FURTHER TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 6:04 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 3, 6:04 PM CST, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 604 PM CST Fri Feb 3 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...VFR to MVFR cigs through early to mid evening followed by VFR conditions through 05.00z. Winds will continue to be north at 8 to 13 knots through 04.15z shifting mostly northeast gradually diminishing to 4 to 6 knots through 05.00z. 32/ee && .PREV DISCUSSION... /issued 323 PM CST Fri Feb 3 2017/ NEAR TERM /Now Through Saturday/...Cold front has pushed southward well into the northern Gulf. Been dealing with extensive post frontal stratus clouds for most of the day, but satellite trends indicate that the back edge of the clouds was beginning to move southeast across the forecast area. Considering satellite trends and depth of drier air moving in from the north, skies clearing tonight. In the wake of the front, a strong surface high pressure system exits the plains and expands eastward to across the Ohio River valley by daybreak Saturday. Lowering heights and a backing wind profile in the boundary layer, noted in forecast soundings tonight, signal a more established cold air advective process with overnight lows sinking into the lower to mid 30s interior. A few of the usually colder spots over the interior may see lows close to freezing if winds lower enough. Closer to the coast, upper 30s to lower 40s. Saturday looks to be mostly sunny with daytime highs (upper 50s/lower 60s) being close to seasonal normals. /10 SHORT TERM /Saturday night Through Monday night/...A southeasterly surface wind develops late Saturday night into Sunday morning as surface high pressure builds into the Southeastern States. A southerly wind flow then continues through Monday night. Increasing warm air advection and moisture across the area will lead to overnight fog development which will increase in coverage and density each night. Aloft...a broad zonal flow will prevail with minor shortwave trough impulses rippling through which could trigger some spotty light rain shower activity. Saturday night low temperatures will trend toward climatological norms and then trend increasingly warmer through Monday night. LONG TERM /Tuesday Through Friday/...Tuesday through Tuesday night could prove to be an active convective period as a cold front is forecast to approach from the northwest Tuesday and move across the forecast area Tuesday night into early Wednesday morning. Current timing of the front will limit instability but upper level forcing should prove strong enough to generate some elevated thunderstorms. A dry period will follow in the wake of the cold front Wednesday. A lot of variability in the extended models with regards to the depth of the upper level trough...strength of the surface high pressure and the amount of cool air that will filter into the area following the front. Trended current forecast package toward climatological norms following the frontal passage and considerably warmer in advance. /08 MARINE...Colder air surging southward off the coast tonight, favors a northerly flow of moderate to strong strength. Will place small craft should exercise caution headlines over Mobile Bay and the Alabama/Northwest Florida open Gulf waters. High pressure is forecast to slip east from the off the Mid-Atlantic coast to the southeast over the weekend, which would favor a light return flow set-up. The pressure difference between high pressure over the southwest Atlantic and a large/strong frontal low pressure system lifting up across the upper Mid-West by Tuesday results in a strengthening southwest flow and building seas. Chances of showers and storms to increase as well as attendant cold front approaches from the west Tuesday and Tuesday night. Cold frontal passage on Wednesday brings next wind shift. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 3, 3:36 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 336 PM CST FRI FEB 3 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-042145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 336 PM CST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD AND ALONG A COLD FRONT TUESDAY AND TUESDAY NIGHT. THERE IS A LOW END POTENTIAL AT THIS TIME FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL GENERALLY ALONG AND NORTH OF HIGHWAY 84. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NECESSARY ON TUESDAY AND TUESDAY NIGHT. GMZ630>635-650-655-670-675-042145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 336 PM CST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE OFFSHORE FLOW WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.